Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Absence of periods, yellow discharge, weight gain. Is this pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I had my mesus In April On 21st. I and my partner had sex on the 4th day of my period. last month I didnt had my mensus. from last 5 weeks there is a smelly yellow liquid discharge from my vegina. I consulted a gynacologist and she gave me prescription of 3 tablets to be taken one each week but its of no use. I am also gaining weight. whats wrong with me? Am I pregnent just because I had sex on the 4th day of my mensus? why am I gaining weight? i am very scared.
Posted Sat, 30 Jun 2012 in Women's Health
Answered by Dr. Rakhi Tayal 28 minutes later
Thanks for posting your query.
Although the chances of pregnancy are remote on having sex on day 4 of periods still it is best to rule pregnancy first of all by doing a urine for pregnancy test.

The other reasons of delayed periods with weight gain may be hormonal imbalance, emotional upset, anxiety, stress, or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland. Hypothyroidism, post pill amennorhea , polycystic ovarian syndrome or less frequently a pituitary tumor causing high prolactin levels or a hypothalamic disease are other causes that may be the cause here after the pregnancy is ruled out.
Please visit your gynecologist to undergo physical check up and also to undergo relevant investigations required in your case to find out the cause so that treatment can be given accordingly.
The smelly yellowish discharge from vagina is suggestive of a vaginal infection and needs antibiotic treatment after vaginal swab culture.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor